MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G49045
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: phone = (b)(6) postal = (b)(6) h3: device evaluation anticipated but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a procedure involving placement of an iliac branch device (ibd) in a patient with an ¿internal iliac aortic aneurysm¿, the hub of a flexor high-flex ansel guiding sheath separated while manipulating the device.Contralateral access was obtained on the left side for an up-and-over approach to the right side.A 12-french cook sheath was already placed in the ibd branch, ¿as per ifu¿.The access site was not scarred, and the bifurcation was not steep or calcified.Per the reporter, resistance was not encountered during insertion or removal of the sheath, nor during insertion or removal of any device through the sheath.Per the reporter, the hub separated during placement of an internal iliac artery bridging stent in the iliac branch device.A cook rosen wire and another manufacturer¿s eight-millimeter stent were in the sheath lumen at the time of hub separation.Per the reporter, the recommended sheath size for the other manufacturer¿s stent was 6-french.When the user pulled the sheath back to allow deployment of the other manufacturer¿s balloon-expandable stent, the hub separated from the sheath.The sheath was not pulled by the hub, and the dilator was not in place.The stent was deployed, and the complaint device was removed from the 12-french sheath, successfully completing the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving placement of an iliac branch device (ibd) in a patient with an ¿internal iliac aortic aneurysm¿, the hub of a flexor high-flex ansel guiding sheath separated while manipulating the device.Contralateral access was obtained on the left side for an up-and-over approach to the right side.A 12-french cook sheath was already placed in the ibd branch, ¿as per ifu¿.The access site was not scarred, and the bifurcation was not steep or calcified.Per the reporter, resistance was not encountered during insertion or removal of the sheath, nor during insertion or removal of any device through the sheath.Per the reporter, the hub separated during placement of an internal iliac artery bridging stent in the iliac branch device.A cook rosen wire and another manufacturer¿s eight-millimeter stent were in the sheath lumen at the time of hub separation.Per the reporter, the recommended sheath size for the other manufacturer¿s stent was 6-french.When the user pulled the sheath back to allow deployment of the other manufacturer¿s balloon-expandable stent, the hub separated from the sheath.The sheath was not pulled by the hub, and the dilator was not in place.The stent was deployed, and the complaint device was removed from the 12-french sheath, successfully completing the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation with another manufacturer¿s device inside the sheath.The hub had pulled free from the sheath.No sheath material was noted within the hub, and the sheath flare was intact.A document-based investigation evaluation was performed.A review of the device history record and complaint history found no relevant discrepancies or additional relevant complaints on the final or sub-assembly lots.The product ifu provides warnings and instructions for sheath removal relevant to the failure mode.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, complaint history, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or quality deficiencies, contributed to this event.Reportedly, the access site was not scarred, the bifurcation was not steep or calcified, and the sheath was not pulled by the hub.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23533437
Report Number1820334-2025-01394
Device Sequence Number9020952
Product Code DYB
UDI-Device Identifier00827002490451
UDI-Public(01)00827002490451(17)280424(10)16573210
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG49045
Device Catalogue NumberKCFW-8.0-35-55-RB-HFANL1-HC
Device Lot Number16573210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer02/16/2026
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE VBX 8MM LOW PROFILE STENT.; KCFW-12.0-35-45-RB-HFANL1-HC.; THSCF-35-260-1.5-ROSEN.; ZBIS-12-45-41.
Patient Age86 YR
Patient SexMale